acne?

#1
hi there,

2 years ago I applied for the Royal Navy and failed my medical on grounds that I had treatment for acne. if I remember correctly the doctor told me I could re apply in 3 years. however ive just today been to my local AFCO and they told me 3/6 months and to re apply now so I dont have to redo my interview and recruitment test and that ill be fine because, to quote ,the navy are "snapping people up"

can anyone shed any light on which one to believe? obviously I want to reapply now its my dream career but I dont want to get my hopes up and then find out its actually 3 years.


many thanks,

matt
 

Ninja_Stoker

War Hero
Moderator
#2
I've not heard of acne being an outright bar to entry for three years. There are two main issues with acne, one is the risk of infection, particularly if it is on the back during load-carrying elements of training in the field. The other is the type of medication - Roaccutane being the main culprit due to it's potential mood-altering side effects.

If you have suffered mental health issues attributed to the treatment of acne, I can see where the three years bit comes from. Usually however, those being treated with Roaccutane need to be three months clear, with no recorded history of severe side effects.

With regard the Navy "snapping people up", it doesn't alter the medical standards applied and I suspect if you were told three years, there was more to it than a few spots.

Either way, if your AFCO have advised you to re-apply, I guess that's the only way you will find out whether the doc said three years or three months. You should be aware that Roaccutane is pretty potent stuff, if that's what you were being treated with - it was banned in the USA after supposedly being linked to several suicides.
 
#3
I've not heard of acne being an outright bar to entry for three years. There are two main issues with acne, one is the risk of infection, particularly if it is on the back during load-carrying elements of training in the field. The other is the type of medication - Roaccutane being the main culprit due to it's potential mood-altering side effects.

If you have suffered mental health issues attributed to the treatment of acne, I can see where the three years bit comes from. Usually however, those being treated with Roaccutane need to be three months clear, with no recorded history of severe side effects.

With regard the Navy "snapping people up", it doesn't alter the medical standards applied and I suspect if you were told three years, there was more to it than a few spots.

Either way, if your AFCO have advised you to re-apply, I guess that's the only way you will find out whether the doc said three years or three months. You should be aware that Roaccutane is pretty potent stuff, if that's what you were being treated with - it was banned in the USA after supposedly being linked to several suicides.
hi there, thanks for your reply, when I applied I was only on tetracycline at the time however ive just finished a course of isotretinoin. i've had no history of mental health problems so hopefully ill manage to get in this time I guess the worst thing they can do is say no again haha
 

Similar threads

Latest Threads

Top